Contact No: +91-8826373757 | +91-8826859373 | 011-25052216
Email: rakesh.its@gmail.com | editor@innovativepublication.com


Print ISSN:-2393-9079

Online ISSN:-2393-9087

CODEN : IJPPTK

Current Issue

Year 2019

Volume: 6 , Issue: 4

Article view: 476

Article download: 146

Indian Journal of Pharmacy and Pharmacology


Anaphylaxis to parenteral ciprofloxacin in mother leading to foetal death


Full Text PDF Share on Facebook Share on Twitter


Author Details : Chhaya Goyal, Mohammad Rafi, Ghazala Khan

Volume : 3, Issue : 4, Year : 2016

Article Page : 225-226


Suggest article by email


Abstract

Anaphylaxis is a rare condition during ante natal care since most of the drugs except nutraceuticals are avoided in pregnancy unless essentially required to prevent developing foetus from any teratogenic effects. An anaphylactic reaction follows idiosyncrasy that may occur with any drug or food to which an individual is previously known or unknown to be allergic. Antibiotics and NSAIDs are the most common class of drugs known to cause allergic reactions. Maternal anaphylaxis has the potential to cause foetal defects (morbidity) and in rare cases foetal death (mortality), latter possibly due to hypoxia. The authors here report a similar case of maternal anaphylaxis to ciprofloxacin infusion during third trimester in which maternal outcome was positive but 8 months foetus died within an hour of reaction. Iron sucrose infusion was also administered to the mother prior to ciprofloxacin in a community clinic.

Keywords:
Ciprofloxacin, Iron sucrose, Anaphylaxis, Foetal Death, Adverse Drug Reaction

How to cite : Goyal C, Rafi M, Khan G, Anaphylaxis to parenteral ciprofloxacin in mother leading to foetal death. Indian J Pharm Pharmacol 2016;3(4):225-226

Copyright © 2016 by author(s) and Indian J Pharm Pharmacol. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC BY 4.0) (creativecommons.org)